Jump to content





Please Answer My Accutane Questions?

Posted by Sofielinney, 19 January 2013 · 469 views

I have been on antibiotics, Dianette birth control and epiudo for 3 months now and I have seen very little improvement. One day my skin looks good, the next I have a big flare up all over my face, especially around my jawline. I'm incredibly self conscious, have no self esteem and I am getting major post inflammatory hyperpigmentation :( I am not enjoying things anymore because of the way i look

I am going to the dermatologist on Tuesday and he said to me if I am unhappy with the results in a few months he will give me accutane. I have a few questions i was wondering if you could help me with as i am unsure about this drug

1) Do you get an initial breakout? What are the chances of this? How long does it last?

2) Does accutane worsen hyperpigmentation? Does this clear after the drug?

3) My dermatologist said he would give me a four-five month course? Is this normally effective for moderate acne?

4) When are results usually seen? The first month? last month? Or are results seen after the treatment?

5) Was this drug worth it?

Thanks for reading :)




I got an initial breakout on Day 8 and it lasted until Day 17. It looked like chicken pox or smallpox all around my nose and mouth. They are EXTREMELY itchy and when they pop they form scabs. Scabs + Pustules make you look like you're infected or something very nasty.

Probably

I am doing 6 months

My complexion improved dramatically on Day 30-60 but when I up my dosage on Day 60+ I started getting cyst again but on Day 124 I was completely acne free--the first day I did not have any active pimples.

Although I have to wear glasses now (+0.5 prescription, very low) I would say it was worth it. The oil production in my tears have changed causing it to evaporate more quickly. I am hopeful that my tear production will return to normal once I finish.I get dry eyes because I work on the computer for my job and do not blink as much. Other people might not have a problem at all. Of all the listed side effects I would guess I only got hit with Dryness (skin, lips, nostril and tear production).
From my experiences from past accutane courses I've been on:

1) I've gotten initial breakouts each time. They started usually about 1.5-2 weeks in, and peaked at one month from what I remember. But each person is different. I kind of liked the IBs because I felt like my skin was getting purged of all the gunk... Lol. It was quite fascinating.....to see the gunk being pushed out of your pores.

2) Your skin will be sensitive and more prone to scarring while on the drug. Even scratching your facial skin will make it red and irritated. Don't pick at any pimples...they're going to get all red and bloody and you'll hate yourself for it lol. But any hyperpigmentation that results from accutane usually goes away within a month or two of stopping the course. It will get better and heal as time goes on.

3) 4-5 months is usually what is prescribed. It depends on your weight and severity of your acne. 4-5 months is what is most common I think. And most people will benefit from this duration, if the dosing is correct.

4) Depends on what you mean by results :) Results as in purging and IB -> within a week or 2.
Results as in clearing up -> It all depends, but it could be from as early as two months to as late as after finishing a course.

5) Yes, all three previous times I've been on accutane have been WORTH IT!! It's the only thing that has worked to clear my acne up completely for some time. Unfortunately for me, my acne is extremely persistent and I experience a relapse within a year of taking it. However, my acne comes back waaaay milder each time. :) Some people relapse, and some people are cured. It all depends!

If you do decide to go on accutane, let us know your progress :) I started my course 3 days ago. You can read my blog if you like as I go on.
All the best :)